Alert archive / Texas / Flash Flood Warnings in 1997

Flash Flood Warning 19, NWS San Angelo, TX

June 6, 1997Fisher County, Nolan County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 6, 1997, 4:05 AM CDT for Fisher County, Nolan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 1997, 4:05 AM CDT (09:05 UTC)
Expired
Jun 6, 1997, 7:05 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Fisher County, TX, Nolan County, TX

The radar

The Dyess AFB radar (KDYX), 108 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 1997-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 1997-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1261 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
2163 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSJT 060905
FFWSJT
TXC151-353-061205-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
405 AM CDT FRI JUN 6 1997

THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 705 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...

IN NORTHWESTERN TEXAS

   ...SOUTHERN FISHER COUNTY
   ...NORTHERN NOLAN COUNTY
 
AT 404 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG TO SEVERE THUNDERSTORMS OVER NORTHERN NOLAN AND SOUTHERN
FISHER COUNTIES. RADAR ESTIMATES AS MUCH AS 2 INCHES OF RAIN HAS
FALLEN SINCE 230 AM.  WITH THUNDERSTORMS CONTINUING TO MOVE OVER
THE SAME AREAS....AN ADDITIONAL ONE TO 2 INCHES OF RAIN CAN BE
EXPECTED OVER NORTHERN NOLAN AND SOUTHERN FISHER COUNTIES.  THIS
RAIN WILL LIKELY CAUSE FLOODING OF ROADS AND STREAMS...ESPECIALLY IN
AND AROUND SWEETWATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN2 IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY.
MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:29 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 6, 2:29 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
229 AM CDT FRI JUN 6 1997

RIDGE IN CENTRAL US...WITH AXIS ALONG LEE OF ROCKY MOUNTAINS...WAS
PRODUCING NEARLY MERIDIANAL FLOW THIS MORNING. FURTHER TO
WEST...WATER VAPOR INDICATED UPPER LEVEL LOW WAS BEING CUT OFF IN
SOUTHERN CALIFORNIA...WITH SIGNIFICANT SHORTWAVE MOVING INTO BAJA
CALIFORNIA.

ETA AND NGM MODELS PICK UP ON SHORTWAVE BUT BOTH MAY BE SLOW IN ITS
MOVEMENT AROUND LOW. SHORTWAVE SHOULD REMAIN WEST OF CWA IN ANY CASE.
BOTH MODELS DO PICK UP ON SEVERAL WEAKER DISTURBANCES MOVING
THROUGH CWA MOVING UP FROM THE BIG BEND THIS AFTERNOON...AND SLOWLY
MOVING OVER REGION TONIGHT. THIS ALONG WITH WEAKENING 700 MB
TEMPERATURES WILL BE ENOUGH TO PRODUCE SCATTERED THUNDERSTORMS THIS
AFTERNOON THROUGH TONIGHT. NGM FORECAST SOUNDINGS BREAKS CAP AT
19Z FOR SAN ANGELO AND ABILENE...WHICH HAS NOT BEEN DONE THE LAST
SEVERAL DAYS. MODELS ALSO BRING IN ADDITIONAL MOISTURE AT LOWER
LEVELS...WITH THE ETA MODEL THE MOST PROGRESSIVE...BRING IN 80
PERCENT RH AT 850 MB BEGINNING AT 18Z.

WEAK UPPER LEVEL WINDS WILL PRODUCE SLOW MOVING STORMS AND LOCALLY
HEAVY AMOUNTS OF RAINFALL. STORMS EARLIER THIS EVENING JUST SOUTH OF
CWA PRODUCED LOCALIZED 3 INCH ESTIMATED STORM TOTALS.

WILL SEE SLIGHTLY COOLER TEMPERATURES WITH ADDITIONAL CLOUD COVER
AND MOISTURE TODAY. FWC GUIDANCE TEMPERATURES LOOK REASONABLE.

ABI 084/065 23
JCT 085/067 23
SJT 085/067 33

04

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:21 AM CDTSevere Thunderstorm WarningSJTNolan49 min
Jun 6, 3:45 AM CDTSevere Thunderstorm WarningSJTTaylor50 min
Jun 6, 4:09 AM CDTSevere Thunderstorm WarningSJTNolan46 min
Jun 6, 4:31 AM CDTFlash Flood WarningSJTTaylor3 hr
Jun 6, 4:35 AM CDTSevere Thunderstorm WarningSJTTaylor65 min
Jun 6, 5:13 AM CDTSevere Thunderstorm WarningSJTMitchell47 min
Jun 6, 5:57 AM CDTFlash Flood WarningSJTMitchell3 hr
Jun 6, 6:14 AM CDTFlash Flood WarningSJTBrown, San Saba3 hr
Jun 6, 7:19 AM CDTFlash Flood WarningSJTCoke, Runnels3 hr
Jun 6, 7:19 AM CDTFlash Flood WarningSJTBrown, Coleman3 hr
Jun 6, 7:27 AM CDTFlash Flood WarningSJTTaylor2 hr
Jun 6, 8:23 AM CDTFlash Flood WarningSJTSan Saba77 min
Jun 6, 8:23 AM CDTSevere Thunderstorm WarningSJTSan Saba77 min
Jun 6, 8:37 AM CDTFlash Flood WarningSJTSan Saba3 hr
Jun 6, 8:40 AM CDTFlash Flood WarningSJTColeman65 min
Jun 6, 8:40 AM CDTSevere Thunderstorm WarningSJTColeman65 min
Jun 6, 12:44 PM CDTFlash Flood WarningSJTKimble, Mason, San Saba3 hr
Jun 6, 2:36 PM CDTFlash Flood WarningSJTSan Saba3 hr

Nearby

Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.